Ballarat Local Food Forum Schedule

Ballarat Local Food Forum - Eat Local, Live Well

Schedule of activities

TimeActivity
9:00amRegistration opens
9:30amWelcome and introductory speeches
10:00amLightning Talks
10:30amShort break for morning tea
11:00amUnconference scheduling facilitation
11:30amSession 1 (45 mins to 1 hour)
12:30pmLocal Lunch
1:30pmSession 2 (30-45 mins)
2:15pmSession 3 (30-45 mins)
3:00pmSession 4 (45 mins to 1 hour)
4:00pmRe-gather and wrap up
4:45pmClose

Format

The Ballarat Local Food Forum is a one-day “unconference” event, mostly made up of freeform sessions in which you can meet and talk with other local food people about issues that interest you.  We’ll also be having lightning talks in the morning, and building a local food resource map throughout the day.

Lightning talks

At the start of the day, our event will open with four short talks from experts from Ballarat and nearby areas. As participants, we all come from different areas of the local food world and have different views and interests. These talks are meant to provide a glimpse into different parts of the local food world, spark ideas, and get our thoughts moving as we head into the unconference.

How unconferences work

Early in the day, we will have an unconference scheduling period where people can propose sessions.  A session might be:

  • A show-and-tell of what you or others are doing
  • A creative brainstorming session
  • A chance to discuss an issue or problem and find solutions
  • A collaborative workshop with a specific desired outcome

Anyone can propose a session. You don’t have to be an expert – sometimes just asking a question is a great way to get things started.

Proposed sessions will be scheduled using large post-it notes on the wall, and facilitators will help ensure that sessions have as little overlap or conflict as possible.  Sometimes, two sessions may be combined together if the topics are similar.

In total, our event has space for 16 sessions – four sessions across four rooms.

In each session, we ask that someone takes notes on a laptop, using a form we’ll provide, so that we can publish a summary of all the outcomes and resources that emerge.

At the end of the day, we’ll come back together for a closing session to gather feedback and talk about what we’ve gained from the day’s activities.

Collaborative Local Food Map

During the day we’ll also be building a Local Food Map to help us understand the shape and size of Ballarat’s local food system.  Please take a moment to stop by the boards in the atrium and add any people, organisations, places, or resources that you can think of.